Alert archive / Texas / Lake Wind Advisories in 2006

Lake Wind Advisory 21, NWS Shreveport, LA

April 15, 20064 states

NWS Shreveport, LA issued this lake wind advisory at Apr 15, 2006, 3:13 AM CDT for 4 states. It took effect at Apr 15, 2006, 6:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 3:13 AM CDT (08:13 UTC)
In effect from
Apr 15, 2006, 6:00 AM CDT
Expired
Apr 15, 2006, 6:00 PM CDT
In force
12 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 150813
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT SAT APR 15 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151615-
/O.NEW.KSHV.LW.Y.0021.060415T1100Z-060415T2300Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
313 AM CDT SAT APR 15 2006

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT ACROSS THE FOUR STATE REGION TODAY
WILL RESULT IN STRONG SOUTH WINDS ACROSS AREA LAKES. EXPECT 
SUSTAINED SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 
MPH...ESPECIALLY ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. 
THE WINDS SHOULD ABATE SOMEWHAT BY 6 PM THIS EVENING. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP 
ON AREA LAKES. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME
CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE
OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND WILL RESULT IN HIGH
WAVES THAT MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...
AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN 
DRIVING ALONG EAST AND WEST ROADS AND HIGHWAYS.

$$
2 follow-up statements
000 
WWUS74 KSHV 152131
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT SAT APR 15 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-152300-
/O.CON.KSHV.LW.Y.0021.000000T0000Z-060415T2300Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
431 PM CDT SAT APR 15 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

A STRONG PRESSURE GRADIENT ACROSS THE FOUR STATE REGION WILL ALLOW
STRONG WINDS TO CONTINUE ACROSS AREA LAKES FOR THE REMAINDER OF
THE AFTERNOON. SUSTAINED SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS
TO NEAR 30 MPH CAN BE EXPECTED...ESPECIALLY ACROSS PORTIONS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND
EXTREME NORTHWEST LOUISIANA. THE WINDS SHOULD ABATE SOMEWHAT BY 6
PM THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. BOATERS IN THE WIND ADVISORY AREA SHOULD USE
EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS
WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND WILL
RESULT IN HIGH WAVES THAT MAY TIP OR SWAMP SMALLER CRAFT. FOR
YOUR PERSONAL SAFETY... AVOID THE OPEN WATERS. STAY CLOSE TO
SHORE OR AROUND PROTECTED AREAS.

DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST AND WEST ROADS AND HIGHWAYS.

$$

21
000 
WWUS74 KSHV 152313
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 PM CDT SAT APR 15 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-160015-
/O.EXP.KSHV.LW.Y.0021.000000T0000Z-060415T2300Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
613 PM CDT SAT APR 15 2006

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND SPEEDS OVER THE FOUR STATE REGION ARE EXPECTED TO FALL BELOW
LAKE WIND ADVISORY CRITERIA THIS EVENING. AS SUCH...THE LAKE WIND
ADVISORY WAS ALLOWED TO EXPIRE AT 600 PM.

$$

BUTTS

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 3:05 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 15, 3:05 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CDT SAT APR 15 2006

.DISCUSSION...
BIGGEST STORY OF TODAY WILL BE THE WINDS AS VWP OFF FWD AND SHV
SHOWING 50KTS AT 2-3K ALREADY THIS MORNING. THIS HELPING TO INDUCE
STRATUS ACROSS THE REGION WITH A FEW LOCATIONS ALREADY REPORTING
BROKEN LOW CLOUDS TO OUR SOUTH. LOOK FOR THIS STRATUS TO CONTINUE
NORTHWARD THIS MORNING AND ENCOMPASS MOST OF THE AREA BEFORE MIXING
OUT BY LATE MORNING. HAVE POSTED A LAKE WIND ADVISORY FOR OUR ENTIRE
AREA WITH SUSTAINED 15 TO 25 MPH WINDS EXPECTED AND HIGHER GUSTS ACROSS
NORTHEAST TEXAS LIKELY. MORE MARGINAL ACROSS OUR EASTERN ZONES BUT FEEL
LIKE CRITERIA WILL BE MET OVER MORE EXPOSED AREAS. HIGH CLOUDS HELPED TO
HOLD TEMPS IN THE MIDDLE 80S ON FRIDAY AS OPPOSED TO UPPER 80S AND FEEL
LIKE THE SAME IS LIKELY TODAY WITH THE INCREASED WIND SPEEDS HELPING AS
WELL.

ANOTHER WINDY DAY ON TAP FOR EASTER SUNDAY AS WE PLAY THE WIND/STRATUS
GAME FOR THE NEXT FEW DAYS BUT WINDS SHOULD ABATE A LITTLE ACROSS OUR
WESTERN ZONES FOR SUNDAY AS DRYLINE TRIES TO MOVE INTO N TX AND S OK
HELPING TO RELAX THE PRESSURE GRADIENT SOMEWHAT. NOT EXPECTING ANY
PRECIP TO DEVELOP ALONG THE DRYLINE AS CAPPING INVERSION WILL REMAIN
TO STRONG. 1000-850MB THICKNESS PROGS INCREASING BY SOME 2-4DAM BY
SUNDAY INTO AT LEAST WEDNESDAY SO HAVE WARMED TEMPS UP TO THE UPPER
80S TO AROUND 90 FOR THESE PERIODS. OUR FRONT THAT WAS LOOKING SO
PROMISING BY THE MIDDLE OF NEXT WEEK IS NOT AS PROMISING NOW IN THE
MEDIUM RANGE PROGS AS RIDGING ALOFT SHOULD KEEP THE MID WEEK FRONTAL
SYSTEM NORTH AND WEST OF OUR REGION. UPPER TROUGH TO OUR NORTH WILL
HELP TO INVOKE SW FLOW ALOFT HOWEVER AND THAT MAY HELP TO BRING MINOR
PERTURBATIONS OUR WAY FROM THE TX HILL COUNTRY. STILL BELIEVE THAT GFS
IS HAVING FEEDBACK PROBLEMS WITH ITS SPURIOUS VORTICES BY WED THRU
THE END OF NEXT WEEK BUT HAVE TO BELIEVE ANY CONVECTION WILL HAVE TO
OVERCOME CAPPING INVERSION WHICH THE GFS DOES NOT HAVE A GOOD HANDLE
ON RIGHT NOW BEYOND THE MIDDLE OF NEXT WEEK...WE SHALL SEE.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  65  89  66 /   0   0   0   0
MLU  85  63  87  63 /   0   0   0   0
DEQ  85  60  88  60 /   0   0   0   0
TXK  85  65  88  65 /   0   0   0   0
ELD  85  63  87  63 /   0   0   0   0
TYR  85  66  88  67 /   0   0   0   0
GGG  85  65  88  64 /   0   0   0   0
LFK  85  66  89  66 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
     MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
     GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
     RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY FROM 6 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

13/02
Hazardous weather outlook, Apr 14, 12:00 PM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NEXT WEEK...A FRONTAL BOUNDARY COULD STALL ACROSS THE REGION AND
HELP FOCUS SHOWER AND THUNDERSTORM ACTIVITY...PERHAPS WEDNESDAY
THROUGH FRIDAY. THIS SCENARIO WILL BE MONITORED FOR SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

17

Nearby

Lake Wind Advisories in Texas, 2006Lake Wind Advisories in Louisiana, 2006Lake Wind Advisories in Arkansas, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.